# SDR 2008UALA05394

- Difficulty date: August 22, 2008
- Submitted: August 26, 2008
- Operation: Air carrier
- Aircraft: N127UA
- Make and model: Boeing 747422
- Aircraft serial: 28813
- Aircraft time: 36,586 hours, 4,403 cycles
- Engine: Pwa PW4056
- Engine time: 31,052 hours, 38,264 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Part number: 51B156
- Part serial: CCWKAN8940
- Condition: Worn
- Location: Nr 1
- Part time: 38,395 hours, 4,571 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND METAL DEPOSIT ON NR  1, 1.5 AND 2 BEARING CHIP DETECTORS AND MAIN OIL FILTER.  WILL REQUIRE NR 4 ENG REPLACEMENT.  ENGINE WAS REPLACED AT LAX PRIOR TO FURTHER FLIGHT.  SHOP TEARDOWN FOUND THE NR 1 BEARING WITH A BALL COMPLETELY MISSING.  THE BALL HAD FAILED, AND PIECES WERE FOUND IN THE FORWARD SUMP.  THE CAGE POCKET WAS DAMAGED, BUT THE INNER AND OUTER RACES, AND THE REMAINING BALLS SHOWED VERY LITTLE DAMAGE.
